Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Sertraline to mitrazapine?

(11 Posts)
AmethystMoon Wed 03-Dec-14 22:27:30

Has anyone moved from sertraline to mitrazapine, and if so any issues?
I am currently on 100mg sertraline but it is destroying my oesophagus so being moved to mitrazapine. Two days 50mg sertraline then onto mitrazapine, 15mg I think.

NanaNina Wed 03-Dec-14 23:57:36

I'm on both - 200mg Sertraline and 45mg Mirtazapine and still have bouts of bad days. The main side effect of Mirtazapine is weight gain - in the 18 months I've taken it I have put on at least 1.5 stones and my GP says this is very common. My appetite hasn't increased but apparently this drug slows down your metabolism. I was warned about this but decided to give it a try and I don't think it was beneficial in any event. They give it to people who need to put on weight apparently, so I'd think carefully before taking it.

How you mean Sertraline is destroying your oesophagus?

Pandora37 Thu 04-Dec-14 18:10:00

I used to be on 100mgs sertraline and am now on 45mgs mirtazapine. The only real issues I had were sleep disturbance and bad dreams. It started when I was tapering off the sertraline and got worse the first few weeks on 15mgs on mirtazapine. It's got better now I'm on the higher dose though.

They're weaning you off quite quickly. I took 50mgs for a week, then 50mgs every other day for a week, then 25mgs every other day for a week, then 12.5mgs every other day for a few days.

Orangeanddemons Thu 04-Dec-14 18:11:49

I've found mirtazapine the least evil of all the anti depressants for appetite. And I've been on pretty much all of them. grin. Sertraline made me into a carb monster

Orangeanddemons Thu 04-Dec-14 18:12:53

I didn't find it slowed my metabolism down either

AmethystMoon Thu 04-Dec-14 22:08:05

Thank you for your replies, they're really helpful.

The sertraline has caused severe inflammation of my oesophagus which my GP says is dangerous longer term. Shame as the sertraline was working well.

She warned me about weight gain but said it would increase my appetite rather than lower my metabolism. I plan to keep a food diary to monitor my munching!

Hoping it might help me sleep a bit better but don't fancy bad dreams sad

Day two of 50g of sertraline and feeling a bit anxious already, first mitrazapine tomorrow evening, fingers crossed.

Pandora37 Thu 04-Dec-14 22:45:09

That's a shame, sertraline worked well for me too but I had to come off due to it causing severe bruising. I think the bad dreams were caused by increased anxiety, which I had when I first started sertraline as well.

What I've found with mirtazapine is that it sometimes makes me feel drowsy but I can't actually fall asleep which is very frustrating. It's not as bad as it was though. You'll probably feel quite groggy the first few days and very tired so be prepared to sleep lots! That feeling wore off quickly for me though.

AmethystMoon Fri 05-Dec-14 00:26:24

Pandora, thank you, I'm quite pleased I will start at the beginning of the weekend, so I am not at work if I do get drowsy! Good to know it didn't last too long for you.

Belle12 Fri 05-Dec-14 09:55:03

Hi AmethystMoon,
Were you offered any medication to protect your oesophagus? If not it might be worth asking GP if you could have Omeprazole (or similar) which may mean you could stay on Sertraline.
Also, if you also take anti inflammatories (Ibuprofen, voltarol, etc) it increases risk of stomach problems (irritation, bleeding).
Hope this helps.
Belle

AmethystMoon Sat 06-Dec-14 13:46:42

Hi Belle
Unfortunately I was already on a double dose of omasaprasole (spelt wrong I know!) and it was just not effective enough sad
I haven't used ibuprofen etc. either. It's such a shame as I started the new tablets last night and today feel awful. Slept for 14 hours and feel exhausted and almost badly hungover sad

slushie Mon 08-Dec-14 21:45:59

I've been on Mirtazapine for 6 weeks ish. 4 weeks at 15mg and now I'm on 30mg. Previously I was on Quetiapine.

It does make me slightly drowsy some nights, but I don't find it too bad (but I was used to the quetiapine sedating me)

I have found it is very slow going, I am slowly feeling better depression but it doesn't seem to be helping y anxiety. I have started having panic attacks again which I haven't had regularly for bout 6 years.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now